| Catalog Number |
3992207 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/25/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Lot #: either one from the following lot numbers: "h5307410" or "h5307411".Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the patient underwent posterior lumbar interbody fusion at l5-s1 due to degenerative scoliosis.Intra-op, a cage backed out to the forward direction.Two cages were inserted; and the first cage was pushed by the second inserted cage.The first cage completely backed out to the forward direction.This cage protruded forward of the vertebral body.The surgeon tried to remove the cage by performing a procedure from the front; but he failed and gave up the removal of cage.The wound closure was performed with cage still remaining in the patient.There was a delay of more than 60 minutes in overall procedure time.According to the rep, this event occurred due to technical error.No patient complications have been reported currently.The patient is under follow-up observation.